MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME INSERTER HANDLE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC VIPER PRIME INSERTER HANDLE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 286750032
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on 07-march-2021, the driver tip was unable to secure to the handle.There was no reported patient involvement.No additional information is available.This report is for a viper prime inserter handle.This is report 7 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: a photo investigation was conducted.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device images.Visual analysis of the photo revealed that there were no cosmetic defects observed on the surface of the viper prime inserter handle, p/n: 286750032.The allegation of unable to assemble was not confirmed since the impacted products were not returned for evaluation.Functionality issues can not be assessed through a photo investigations.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for viper prime inserter handle, p/n: 286750032.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Since no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no cosmetic defects observed on the surface of the viper prime inserter handle, p/n: 286750032, lot: mf4344002.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test to assess the assembly allegation was conducted.The inserter carrier (p/n: 286750033) was introduced into the inserter drive tube p/n: 286750042).After that the inserter handle (p/n: 286750032) was threaded to the assembly.Then the the shaft assembly (p/n: 286750131n) was attached and locked to the assembly.No assembly problems were observed during the test.The complaint condition was not replicated.Assembly to the inserter t-handle was not conducted since the t-handle was not returned for evaluation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the viper prime inserter handle, p/n: 286750032, lot: mf4344002 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: a review of the receiving inspection (ri) for viper prime inserter handle,was conducted identifying that lot number mf4344002 was released in one batch.Batch1: lot qty of (b)(4) units were released on 14.Feb.2019 with no discrepancies.Supplier: depuy : metal craft machine & engineering as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME INSERTER HANDLE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16618374
Report Number1526439-2023-00597
Device Sequence Number17690544
Product Code OLO
UDI-Device Identifier10705034507590
UDI-Public(01)10705034507590
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750032
Device Catalogue Number286750032
Device Lot NumberMF4344002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer03/28/2023
04/17/2023
04/28/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date04/17/2023
04/20/2023
05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRIME NAV INSERTER DRIVE TUBE; PRIME NAV INSERTER DRIVE TUBE; VIPER PRIME INSERTER CARRIER; VIPER PRIME INSERTER CARRIER; VIPER PRIME INSERTER HANDLE; VIPER PRIME NAV SHAFT ASSY; VIPER PRIME NAV SHAFT ASSY
Patient SexUnknown